Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

famvir

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by cb2, Feb 2, 2016.

  1. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    I've been on Famvir I think 2 years. I started really low at 250 mgs. I started and stopped a few times over the course of a few months.

    I can't quite remember what exactly the problem was but I really wanted to take it. I think pain and just feeling horrible. I had been taking acyclovir but that no longer helped and I could not take valtrex due to horrible side effects

    I can't quite remember but I may have started with 500 mgs. When I had what I call my first viral reactivation (during weeks of dental work) I upped to 750. I know I had immediate relief from my sore throat but was still feeling exhausted so I upped it to 1000 mgs. Within 2 days I was almost back to where I was.

    I had more dental work to do so I dropped back down to 750 mgs so I would have somewhere to go if I had another problem, which I did.

    I think though I stopped the Famvir for a few days then just took 1000 mgs. I was in pain for a few days, which I expected, but I toughed it out and day 3 or 4 I was good.

    Now I stay at 1000 mgs. My wanting to up to 1500 mgs is because I think that is what Lerner did. I still want to but I'm dealing with other stuff now so it can wait.

    Some say valtrex is better but I cannot take it. I'm happy with this and am pretty convinced it is at the very least helping me from not getting worse
     
    Last edited: Feb 2, 2016
    ebethc and heapsreal like this.
  3. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
    thank you for sharing your experience with me. It definalty sounds like it is helping you. I didn't feel well on the valtrex either. smart thinking @minkeygirl to drop it before your dental work so you could increase it as you needed too!
    i found this eariler today.. page 6 has the dosage schedule listed..kinda sounds what you did intuitively.

    http://www.drpodell.org/ValtrexConsent.pdf

    I tried famvir back in july but didnt feel well..but i also had other things going on so i am not sure what caused what.. so now i am going to go back to the famvir! yay.. we'll see how it goes.
     
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    About a week on valtex and I was in a rage. After I totally shredded three consecutive people at my bank it dawned on me this wasn't right. Lol. I googled valtrex side effects and one big one was agitation and personality change. I stopped and so did that intense rage.

    With anything I take I start very low and work up. With av's you don't develop problems like you might with abx so you don't need to rush into the maximum dose.
     
    Clerner and merylg like this.
  5. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
    glad you were paying attention to your moods! i had really bad depression with valtrex and i felt more tired.
    good thinking about starting "low and working up" thanks!
     
  6. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
    been taking the famvir for almost two weeks and i noticed yesterday there is a heavy cloud of depression. i had this with valtrex too.

    is it odd this would make me depressed? maybe i will go back to acyclovir and see if it is any better- i hate to change after only 2 weeks..but depression isn't good.

    anyone have any thoughts or experience to share? thank you
    cb
     
    Clerner likes this.
  7. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    I had terrible depression and anger on valtrex. I switched to famciclovir and it seemed slightly better.
    I am now just starting acyclovir which I am worried about bc valtrex is the prodrugreatest of acyclovir, meaning valtrex turns into acyclovir in your body. I just started today and I am very nervous about the depression. Hoping that ldn will keep me our of the depression this time. Good luck! Let me know how your doing.
     
  8. Firefly_

    Firefly_ Senior Member

    Messages:
    235
    Likes:
    539
    Oklahoma, USA
    Huh, I've been on 2000 mg (started at that dose per dr) of famvir since September and I know I've been cranky, irritable, and flat mood for quite some time. I wonder if that could be the culprit?! I also started on a pretty low dose of Dexamethasone at that time and I've been blaming it on that. Or the pain. Or being tired. Or who the hell knows lol.
     
  9. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
    funny huh they never tell us about the emotional side effects of the medication- so much is unknown. we should keep checking in. @Clerner i hope you do well with the acyclovir. @Firefly_ i know it is hard to tell, wish i had answers..
     
    Firefly_ and Clerner like this.
  10. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    @cb2 @firefly Maybe if I add an antidepressant with the acyclovir it may help? Also, ldn might help. Last time I took valtrex I gained 8 lbs! I just don't know what to do. Feel like I can't win!
     
    ebethc likes this.
  11. cb2

    cb2 Senior Member

    Messages:
    279
    Likes:
    97
    @Clerner you could try? they say it is best to try one thing at a time you you know what is causing what, if you can. did the weight gain come from being depressed ? if you are just starting acyclovir you dont know for sure it will cause you to be depressed yet right?
     
    Clerner likes this.
  12. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    I don't think weight came from depression but I'm not sure. It seemed like weight was a strange tummy bloating. As soon as I stared low doseason naltrexone the weight just fell off without really trying. It is known to help depression though and when I have less pain I probably eat less. Hard to say...You are right, I should give it time to see if acyclovir is the culprit. Hopefully the ldn will keep weight in check.
     
    ebethc likes this.
  13. ebethc

    ebethc Senior Member

    Messages:
    1,206
    Likes:
    785
    @Clerner - are you saying that when you started taking LDN WITH valtrex you started to lose weight (vs valtrex alone caused weight gain)? sorry, I'm a little foggy and I can't follow :) Also, do you have a weight problem to begin with?

    I am already heavy and have no energy to exercise, so I don't want anything else working against me re weight gain!

    thanks.
     
  14. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    I had stayed at a steady weight before valtrex. I know it was the valtrex that caused weight at least for me. If you Google it, there is a lot of weight discussions. I stopped the valtrex, then started ldn. I never took them together. As soon as I started ldn the weight just fell of without even really trying. Ldn will likely make you lose weight. But, it stopped all my pain! It has been amazing for me. I am on acycolvir but do the swish and spit 4x a day so I don't have any side effects. Good luck!
     
    ebethc likes this.
  15. ebethc

    ebethc Senior Member

    Messages:
    1,206
    Likes:
    785
    I saw an old post where you said that famvir caused severe constipation... I have IBS-C, too, and this could be a stumbling block for me, too, w famvir. How did you get over the constipation?
     

See more popular forum discussions.

Share This Page